Add to GuideAsk a Question

Can Medications Cause a Dog to Pee More Often?

Category Health
Certain medications such as antibiotics and steroids can cause frequent urination. Check with your vet to see if this is an expected side effect of your dog's meds, if not it is probably time for a return visit. This is a guide about, "Can medications cause a dog to pee more often?".


Ask a QuestionHere are the questions asked by community members. Read on to see the answers provided by the ThriftyFun community or ask a new question.

By 3 found this helpful
February 28, 2013

Can steroids and antibiotics cause my dog to pee more often? My sweet girl Athena is a Lab mix, she just got back from the vet, she had an ear infection. Well since then she has been less active, constantly eating, and always wanting to go outside and pee. And I used to be able to leave her for 4-6hrs (working) by herself in my house. Now she can't hold it; is it because of the steroids and antibiotics that are messing with her? Or is it a more serious problem?

By Leonor J.


March 2, 20130 found this helpful
Best Answer

Oh my, yes. I am surprised the vet did not advise you. They need lots of water and more frequent potty breaks, so please, please, please be understanding of accidents, your pooch cannot help it.

Reply Was this helpful? Yes
March 2, 20130 found this helpful
Best Answer

Yes - it will be the steroids. Google the side effects & read all about it - steriods / cortizone for dogs - as it's very important to know.


My dog is on predizone at present & constantly wants to eat - she also pees every 2 hours. Remember not to punish your dog if she has an accident as her system is out of balance.

Reply Was this helpful? Yes
March 2, 20130 found this helpful

Hello, Please call your Veterinarian for these answers. If it is not the medication there might be another reason for constantly wanting to urinate. Good luck with your fur baby.

Reply Was this helpful? Yes
March 2, 20130 found this helpful

Had a pooch once who got a couple of those itchy flaky hot spots that wouldn't go away; the vet gave him steroids and I think some kind of cream or liquid. The vet said a side effect of the steroids was frequent urination. Just call the vet to be certain, though, just in case.

Reply Was this helpful? Yes
Read More Answers
Related Content
Pets Dogs HealthMarch 2, 2018
Easter Ideas!
St. Patrick's Ideas!
Ask a Question
Share a Post
Better LivingBudget & FinanceBusiness and LegalComputersConsumer AdviceCraftsEducationEntertainmentFood and RecipesHealth & BeautyHolidays and PartiesHome and GardenMake Your OwnOrganizingParentingPetsPhotosTravel and RecreationWeddings
Desktop Page | View Mobile

Disclaimer | Privacy Policy | Contact Us

© 1997-2018 by Cumuli, Inc. All Rights Reserved.

Published by ThriftyFun.

Generated 2018/03/03 22:10:32 in 950 msecs. ⛅️️ ⚡️
Loading Something Awesome!